Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 1, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Apr 4, 2025, 2:25 PM CDT for Franklin County, Gasconade County, Osage County, Missouri. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2025, 2:25 PM CDT (19:25 UTC)
- Expired
- Apr 4, 2025, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, MO, Gasconade County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 72 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 5:20 PM CDT | FLOOD | 2 Ssw Leslie, MO | Big Creek flooding over Highway CC. This is a low point in the highway and the creek is spilling over the road and onto the other side. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
108
WGUS53 KLSX 041925
FFWLSX
MOC071-073-151-042230-
/O.NEW.KLSX.FF.W.0001.250404T1925Z-250404T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
225 PM CDT Fri Apr 4 2025
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Southeastern Osage County in central Missouri...
Northwestern Franklin County in east central Missouri...
Gasconade County in east central Missouri...
* Until 530 PM CDT.
* At 225 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Washington, Owensville, Hermann, New Haven, Linn, Gerald, Bland,
Freeburg, Rosebud, Drake, Mount Sterling, Swiss, Beaufort, Rich
Fountain, Gasconade, Berger, Leslie, Argyle, Morrison and Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3829 9209 3870 9165 3868 9155 3871 9149
3869 9134 3871 9132 3865 9124 3862 9122
3860 9113 3861 9106 3859 9103 3821 9136
3821 9153 3815 9153 3815 9164 3829 9164
FLASH FLOOD...RADAR INDICATED
$$
Walsh1 follow-up statement
260
WGUS73 KLSX 042058
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
358 PM CDT Fri Apr 4 2025
MOC071-073-151-042230-
/O.CON.KLSX.FF.W.0001.000000T0000Z-250404T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin MO-Gasconade MO-Osage MO-
358 PM CDT Fri Apr 4 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT THIS
AFTERNOON FOR SOUTHEASTERN OSAGE, NORTHWESTERN FRANKLIN AND
GASCONADE COUNTIES...
At 358 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Washington, Owensville, Hermann, New Haven, Linn, Gerald, Bland,
Freeburg, Rosebud, Drake, Mount Sterling, Swiss, Beaufort, Rich
Fountain, Gasconade, Berger, Leslie, Argyle, Morrison and Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3829 9209 3870 9165 3868 9155 3871 9149
3869 9134 3871 9132 3865 9124 3862 9122
3860 9113 3861 9106 3859 9103 3821 9136
3821 9153 3815 9153 3815 9164 3829 9164
FLASH FLOOD...RADAR INDICATED
$$
WalshWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 12:32 PM CDT, 1 hour 53 minutes earlier. Its key messages:
- A few thunderstorms could be severe this afternoon and evening. Large hail is the primary threat, but there is a conditional threat of tornadoes and damaging winds in southeastern MO and southwestern IL.
- Confidence is high in flash flooding across portions of the Flood Watch area this evening into early overnight from thunderstorms with heavy rainfall. Moderate to major river flood is also possible in response to heavy rainfall amounts.
- Quieter weather is expected early next week with freezes likely Monday and Tuesday mornings.
Area forecast discussion, Apr 4, 12:32 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1232 PM CDT Fri Apr 4 2025
.KEY MESSAGES...
- A few thunderstorms could be severe this afternoon and evening.
Large hail is the primary threat, but there is a conditional
threat of tornadoes and damaging winds in southeastern MO and
southwestern IL.
- Confidence is high in flash flooding across portions of the
Flood Watch area this evening into early overnight from
thunderstorms with heavy rainfall. Moderate to major river flood
is also possible in response to heavy rainfall amounts.
- Quieter weather is expected early next week with freezes likely
Monday and Tuesday mornings.
&&
.SHORT TERM... (Through Late Saturday Afternoon)
Issued at 412 AM CDT Fri Apr 4 2025
Lingering showers across southwestern IL continue to decrease in
coverage as the CWA reaches a lull in shower coverage, owing to
weakly rising mid-level heights and weakening forcing. This lull
will be temporary as numerous showers and scattered thunderstorms
spread quickly back northward into the CWA during mid to late
morning as low to mid-level WAA and moisture transport increase with
the passage of a mid-level perturbation in southwesterly flow. As
additional perturbations arrive and the CWA becomes positioned in
the equatorward entrance region of an upper-level jet streak,
showers and thunderstorms will peak in both coverage and intensity
during the afternoon and evening, as instability is also able to
advect northward. Most of this instability will be elevated, but
MUCAPE of 1000 to 2000 J/kg and strong effective wind shear will be
supportive of at least supercells capable of large hail. Short-term
model guidance are in agreement that a surface front will advance
northward into southern MO during the evening but disagree on if it
will advance far enough northward to reach southeastern MO and
southwestern IL counties in the CWA before it is impeded by
widespread showers and thunderstorms. This front will delineate the
northern extent of strong surface-based instability and, therefore,
supercells and/or QLCS segments capable of tornadoes and damaging
winds with very strong and favorable low-level wind
shear/hodographs. Therefore, even slight northward adjustments in
the front's forecast position will sharply increase the threat of
tornadoes and damaging winds in southeastern MO and southwestern IL.
In addition to potential severe thunderstorms, the pattern will be
favorable for heavy rainfall and flash flooding this evening into
overnight. Efficient warm rain processes are expected with deep warm
cloud depths, skinny/thin instability profiles, and precipitable
water exceeding 1.5", nearing the maximum climatological values for
this time of year. These processes along with a tendency for
thunderstorms to train due to a large parallel component of deep-
layer flow with linear forcing leading will support periods of
sustained high rainfall rates. The latest HREF LPMM indicates swaths
of 2 to 4" along and southeast of I-44 in MO and I-55 in IL, but
given how favorable the pattern is, localized amounts reaching 6"
(99th percentile) seem attainable. Since soils have already been
moistening and 3-hour FFG is 1.5 to 2.5", flash flooding is likely
in portions of the aforementioned areas. Fortunately, CAMs indicate
that the axis (or axes) of training thunderstorms will shift
southeastward with time, eventually out of the CWA by around the
early overnight hours. In fact, most showers and thunderstorms are
expected to become confined to southeastern MO/southwestern IL by
early Saturday morning.
Yet another mid-level perturbation will drive another wave of
precipitation on Saturday, however, conditions will be much less
favorable for heavy rainfall with lower instability and precipitable
water resulting in rain largely stratiform in nature but widespread
for a period late Saturday morning into afternoon beneath another
equator jet streak entrance region. This rainfall should not
exacerbate any flooding issues but could stall improvements. With
low-level CAA and widespread cloud cover and precipitation,
temperatures will remain in the 40s and 50s F on Saturday.
Pfahler
&&
.LONG TERM... (Saturday Night through Thursday)
Issued at 412 AM CDT Fri Apr 4 2025
Late Saturday night into Sunday, the main upper-level trough is
anticipated to eject northeastward from the Southern Plains to the
Mid-Mississippi River Valley but while becoming deformed and
weakening as it encounters increasingly confluent flow. This
evolution should only allow light precipitation to spread back into
the CWA on Sunday, but due to differences in how quickly the trough
dissipates, model guidance varies on how long precipitation persists
on Sunday. Most of this precipitation will be light rain but around
30 to 50 percent of ensemble model membership also have rain mixing
with light snow in central and east-central MO. Since temperatures
will be above 32 F and precipitation rates will be light, no impacts
are expected and it will likely be difficult for any accumulations
to occur.
Much quieter and dry conditions are expected early next week as upper-
level northwesterly flow dominates the Central CONUS in response to
a potent trough crossing the Great Lakes and Northeast. Glancing
bouts of seasonably cold air will lead to below average
temperatures. NBM probabilities of low temperatures less than 32 F
are 50 to 80 percent across much of the CWA Monday morning and
Tuesday morning, increasing confidence in freezes threatening
sensitive plants with the recent onset of the growing season.
There is a signal for an upper-level trough to provide the next
opportunity for rain sometime in the Wednesday-Thursday timeframe.
However, with limited moisture return and progressive nature of the
trough, most ensemble model membership keep rainfall amounts 0.25"
or less.
Pfahler
&&
.AVIATION... (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1229 PM CDT Fri Apr 4 2025
Rounds of rain and thunderstorms move through central MO and the
St Louis metro over the next several hours. TAF represents best
estimate on timing, although this will be amended as necessary.
Quincy has the best chance of making it through without any TS.
Winds start out easterly but become northeasterly and the
northerly with time, increasing tomorrow. Conditions are currently
lowering to IFR and will likely stay that way into Saturday at all
sites, although some variation in heavier downpours is possible.
After a lull in the rain overnight, another round moves through
the St Louis metro tomorrow although with much lower threat for
thunder.
Kimble
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through late Saturday night for Crawford MO-Franklin
MO-Iron MO-Jefferson MO-Madison MO-Reynolds MO-Saint
Charles MO-Saint Francois MO-Saint Louis City MO-Saint
Louis MO-Sainte Genevieve MO-Washington MO.
IL...Flood Watch through late Saturday night for Bond IL-Clinton IL-
Fayette IL-Jersey IL-Macoupin IL-Madison IL-Marion IL-
Monroe IL-Montgomery IL-Randolph IL-Saint Clair IL-
Washington IL.
&&
WFO LSXHazardous weather outlook, Apr 4, 4:25 AM CDT, 10 hours before
Hazardous Weather Outlook National Weather Service St Louis MO 425 AM CDT Fri Apr 4 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-050930- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 425 AM CDT Fri Apr 4 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are expected across portions of the area today and tonight. A few thunderstorms could be severe this afternoon and evening with large hail the primary threat. However, there is a conditional threat of tornadoes and damaging winds in southeastern Missouri and southwestern Illinois. Periods of thunderstorms will heavy rainfall are expected to persist, with the greatest chance of flash flooding this evening into early overnight in across southeastern Missouri and southwestern Illinois. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Moderate to major river flooding is possible as a result of heavy rainfall. There is a slight chance of thunderstorms Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Pfahler
In the hours before
Local storm report, Apr 4, 11:08 AM CDT, 3 hours 17 minutes before
Preliminary Local Storm Report...Summary
National Weather Service St Louis MO
1108 AM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM Tstm Wnd Gst 1 ENE Cahokia 38.57N 90.16W
04/02/2025 M64 MPH St. Clair IL ASOS
REPORTED AT CPS.
0443 PM Tstm Wnd Gst 1 NE Farmington 37.79N 90.41W
04/02/2025 M60 MPH St. Francois MO Amateur Radio
0440 PM Tstm Wnd Gst 3 WNW Belleville 38.55N 90.05W
04/02/2025 E60 MPH St. Clair IL Public
0444 PM Hail 2 N O'Fallon 38.62N 89.92W
04/02/2025 M1.75 Inch St. Clair IL Public
Report from mPING: Golf Ball (1.75 in.).
0438 PM Hail 1 W Fairview Heights 38.60N 90.03W
04/02/2025 E1.25 Inch St. Clair IL Public
Report from mPING: Half Dollar (1.25 in.).
0421 PM Hail 2 NE Oakville 38.47N 90.30W
04/02/2025 E1.00 Inch St. Louis MO Public
Report from mPING: Quarter (1.00 in.).
0422 PM Hail 1 SE Oakville 38.43N 90.31W
04/02/2025 M1.00 Inch St. Louis MO Public
Report from mPING: Quarter (1.00 in.).
0420 PM Hail 1 SW Oakville 38.44N 90.33W
04/02/2025 M0.88 Inch St. Louis MO Public
0455 PM Hail Saint Jacob 38.72N 89.77W
04/02/2025 E0.70 Inch Madison IL Trained Spotter
0355 PM Tstm Wnd Dmg 4 WNW Lesterville 37.48N 90.89W
04/02/2025 Reynolds MO Law Enforcement
Trees down over Highway N at Highway 21 near
Lesterville.
0313 PM Tornado 5 NNE Davisville 37.87N 91.13W
04/02/2025 Crawford MO NWS Storm Survey
NWS Survey Team found that an EF-3 tornado
formed in rural east-central Crawford County
and track northeastward into Washington
County, dissipating just east of Highway 21
north of Potosi.
0425 PM Tstm Wnd Dmg Dupo 38.51N 90.21W
04/02/2025 St. Clair IL Emergency Mngr
A few powerlines down on main street in
Dupo.
0416 PM Funnel Cloud 1 ENE Fountain 38.36N 90.28W
04/02/2025 Monroe IL Emergency Mngr
0600 PM Tstm Wnd Dmg Salem 38.63N 88.95W
04/02/2025 Marion IL Law Enforcement
Reports of sporadic tree damage throughout
the county, as well as a few downed
powerlines near Salem.
0537 PM Tstm Wnd Dmg Ramsey 39.14N 89.11W
04/02/2025 Fayette IL Law Enforcement
Minor roof damage to a home.
0512 PM Tstm Wnd Dmg Albers 38.54N 89.62W
04/02/2025 Clinton IL Law Enforcement
Trees down.
0521 PM Tstm Wnd Dmg Bartelso 38.54N 89.47W
04/02/2025 Clinton IL Law Enforcement
Trees down.
0522 PM Tstm Wnd Dmg Beckemeyer 38.61N 89.43W
04/02/2025 Clinton IL Law Enforcement
Trees down.
0505 PM Tornado 1 ENE Pierron 38.79N 89.54W
04/02/2025 Bond IL NWS Storm Survey
*** 1 INJ ***
NWS survey team found that an EF-2 tornado
formed in southwestern Bond County and
generally tracked along I-70 northeastward
into Fayette County.
&&Local storm report, Apr 4, 1:51 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
151 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM Tstm Wnd Dmg 3 N Elkton 38.33N 89.55W
04/02/2025 Washington IL Emergency Mngr
Several large limbs broken off of trees.
&&Local storm report, Apr 4, 1:53 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
153 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM Tstm Wnd Dmg Beaucoup 38.35N 89.29W
04/02/2025 Washington IL Emergency Mngr
Damage to a farm building.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:05 PM CDT | River Flood Warning | LSX | Saint Charles | 3 days |
| Apr 4, 2:48 PM CDT | Areal Flood Advisory | LSX | Saint Charles, Warren | 54 min |
| Apr 4, 3:36 PM CDT | Areal Flood Advisory | LSX | Franklin, Saint Charles, Saint Louis, City of Saint Louis | 2 hr |
| Apr 4, 3:37 PM CDT | Areal Flood Advisory | LSX | Lincoln, Saint Charles | 3 hr |
| Apr 4, 3:42 PM CDT | Flash Flood Warning | LSX | Saint Charles, Warren | 4 hr |
| Apr 4, 4:18 PM CDT | Flash Flood Warning | LSX | Franklin, Saint Louis | 4 hr |
| Apr 4, 4:51 PM CDT | River Flood Warning | LSX | Osage | 27 hr |
| Apr 4, 5:33 PM CDT | Areal Flood Advisory | LSX | Iron, Reynolds | 51 min |
| Apr 4, 5:45 PM CDT | Flash Flood Warning | LSX | Franklin, Saint Charles, Saint Louis, City of Saint Louis | 3 hr |
| Apr 4, 5:49 PM CDT | Areal Flood Advisory | LSX | Saint Francois, Washington | 38 min |
| Apr 4, 6:08 PM CDT | Areal Flood Advisory | LSX | Sainte Genevieve, Saint Francois | 20 min |
| Apr 4, 6:18 PM CDT | Areal Flood Advisory | LSX | City of Saint Louis | 3 hr |
| Apr 4, 6:24 PM CDT | Flash Flood Warning | LSX | Iron, Madison, Reynolds | 5 hr |
| Apr 4, 6:26 PM CDT | Flash Flood Warning | LSX | Madison, Saint Francois | 5 hr |
| Apr 4, 6:27 PM CDT | Flash Flood Warning | LSX | Saint Francois, Washington | 5 hr |
| Apr 4, 6:28 PM CDT | Flash Flood Warning | LSX | Sainte Genevieve, Saint Francois | 7 hr |
| Apr 4, 6:51 PM CDT | Flash Flood Warning | LSX | Jefferson | 7 hr |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.